MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG120162
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required.Investigation summary: two devices were returned for evaluation, the first sample being opened and used with the second sample inside the device packaging and from a lot sample.The first device was noted to be returned detached as two segments.The detached balloon portion was noted to be longitudinally cut and inverted with unraveled fibers.The remaining segment was noted to consist of just the device catheter and the guidewire lumen.The marker bands were also noted to be displaced, however this might have been a result of the device detachment since no failures modes related to the marker bands were alleged.The device was noted to have a unknown guidewire stuck inside which was identified during the evaluation and was unsuccessful in retracting from the device.The second device was noted to be inside the device packaging with no signs of breach.The device was flushed and an in house guidewire was inserted and retracted through the device without any issues.An in house presto device was used to inflate and deflate the device without any issues.No other anomalies were noted to the device.The investigation is confirmed for the device detachment, as the first sample was returned detached into two segments.The investigation is confirmed for the noted retraction issue, as the first sample was returned with a guidewire stuck inside the device which could not be retracted during evaluation.The investigation is inconclusive for the reported deflation issue, as no functional testing was able to be carried out due to the condition of the device.However, the definitive root cause for the reported deflation issue, device detachment and retraction issue could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 10/2022).
 
Event or Problem Description
It was reported that during a pta procedure, the device was allegedly unable to deflate.It was further reported that the balloon was managed to destabilize and was removed out of the patient.Current status of patient is unknown.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10842041
Report Number2020394-2020-06418
Device Sequence Number14180159
Product Code DQY
UDI-Device Identifier00801741060809
UDI-Public(01)00801741060809
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120162
Device Catalogue NumberATG120162
Device Lot Number93XD0079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Initial Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;